Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 59, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 19, 2007, 11:46 PM CDT for Webster County, Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 2007, 11:46 PM CDT (04:46 UTC)
- Expired
- Aug 20, 2007, 5:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Webster County, IA
The radar
The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 11:50 PM CDT | FLASH FLOOD | Moorland, IA | WATER OVER THE ROAD ON HIGHWAY C66 BETWEEN HIGHWAY 169 AND CLARE. EMERGENCY PERSONNEL HAVING TROUBLE GETTING AROUND FORT DODGE DUE TO FLOODED ROADS. |
| Aug 20, 1:39 AM CDT | FLASH FLOOD | Fort Dodge, IA | HIGHWAY 169 SOUTH OF FORT DODGE WAS IMPASSABLE. |
| Aug 20, 3:00 AM CDT | FLASH FLOOD | 2 S Clare, IA | BLACKTOP COUNTY ROAD P41 WASHED OUT 2 MILES NORTH OF HIGHWAY 7...TIME ESTIMATED TO BE AROUND 3 AM CDT. |
| Aug 20, 3:17 AM CDT | FLASH FLOOD | Moorland, IA | CAR STRANDED IN WATER OVER UNDERPASS ALONG HIGHWAY 20. |
| Aug 20, 3:35 AM CDT | FLASH FLOOD | Fort Dodge, IA | DES MOINES RIVER OUT OF BANKS AND FLOODING RC TRAIL IN FORT DODGE. REPORTED BY PUBLIC. |
| Aug 20, 3:53 AM CDT | FLASH FLOOD | Barnum, IA | LIZARD CREEK FLOODING ROADS NEAR BARNUM. HIGHWAY 169 AND 20 INTERSECTION REMAINS CLOSED DUE TO WATER OVER THE ROAD. NUMEROUS ROADS IN FORT DODGE REMAIN UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2841 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 200448
FFWDMX
IAC187-201045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1146 PM CDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEBSTER COUNTY IN CENTRAL IOWA...
THIS INCLUDES THE CITY OF FORT DODGE...
* UNTIL 545 AM CDT
* AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER CENTRAL
AND NORTHERN WEBSTER COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT DODGE
AIRPORT...VINCENT...DUNCOMBE...CLARE...BARNUM AND BADGER.
THIS WARNING REPLACES THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT
WAS PREVIOUSLY IN EFFECT FOR WEBSTER COUNTY.
RADAR ESTIMATES AND GAGE REPORTS INDICATED 2 TO 3 INCHES OF RAIN HAS
FALLEN ALREADY...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES
POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4265 9444 4264 9398 4246 9398 4247 9393
4221 9394 4220 9441 4242 9442 4247 9441
4248 9445
TIME...MOT...LOC 0446Z 180DEG 0KT 4246 9418
$$
KINNEY5 follow-up statements
000
WGUS73 KDMX 200548
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT MON AUG 20 2007
IAC187-201045-
WEBSTER IA-
1246 AM CDT MON AUG 20 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
WEBSTER COUNTY...
LOCAL LAW ENFORCEMENT OFFICIALS REPORT FLASH FLOODING IS ONGOING
ACROSS PARTS OF WEBSTER COUNTY. WATER WAS OVER THE ROAD ON HIGHWAY
C66 BETWEEN HIGHWAY 169 AND CLARE. EMERGENCY PERSONNEL ARE HAVING
TROUBLE GETTING AROUND FORT DODGE DUE TO FLOODED ROADS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT DODGE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVERNIGHT
IN THE WARNED AREA...AND ADDITIONAL POTENTIALLY LIFE THREATENING
FLASH FLOODING IS EXPECTED TO CONTINUE
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4265 9444 4264 9398 4246 9398 4247 9393
4221 9394 4220 9441 4242 9442 4247 9441
4248 9445
TIME...MOT...LOC 0546Z 180DEG 0KT 4246 9418
$$
KINNEY000
WGUS73 KDMX 200647
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
144 AM CDT MON AUG 20 2007
IAC187-201045-
WEBSTER IA-
144 AM CDT MON AUG 20 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
WEBSTER COUNTY...
AT 140 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THAT
HIGHWAY 169 SOUTH OF FORT DODGE WAS IMPASSIBLE. WIDESPREAD FLASH
FLOODING WAS ONGOING AND TRAVEL WAS NOT ADVISED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT DODGE
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA FROM STORMS OVER THE AREA NOW...AND MORE STORMS WITH
VERY HEAVY RAIN OVER CALHOUN COUNTY THAT WILL MOVE INTO THE AREA
THROUGH 3 AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4265 9444 4264 9398 4246 9398 4247 9393
4221 9394 4220 9441 4242 9442 4247 9441
4248 9445
TIME...MOT...LOC 0644Z 180DEG 0KT 4246 9418
$$
RUSSELL000
WGUS73 KDMX 200745
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
239 AM CDT MON AUG 20 2007
IAC187-201045-
WEBSTER IA-
239 AM CDT MON AUG 20 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
WEBSTER COUNTY...
AT 235 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY
HEAVY RAIN OVER SOUTHERN HALF OF WEBSTER COUNTY. EARLIER REPORTS
INDICATED HIGHWAY 169 WAS UNDER WATER IN MANY LOCATIONS AND
WIDESPREAD POTENTIALLY LIFE THREATENING FLASH FLOODING WAS
OCCURRING.
TRAVEL ACROSS THE COUNTY IS NOT ADVISED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
DODGE...COALVILLE...OTHO AND LEHIGH.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES IS POSSIBLE
ACROSS THE SOUTHERN HALF OF WEBSTER COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4265 9444 4264 9398 4246 9398 4247 9393
4221 9394 4220 9441 4242 9442 4247 9441
4248 9445
TIME...MOT...LOC 0739Z 180DEG 0KT 4246 9418
$$
RUSSELL000
WGUS73 KDMX 200846
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
341 AM CDT MON AUG 20 2007
IAC187-201045-
WEBSTER IA-
341 AM CDT MON AUG 20 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
WEBSTER COUNTY...
AT 330 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A CAR
WAS STRANDED AT A FLOODED UNDERPASS ON HIGHWAY 20 NEAR MORELAND. THE
NORTHBOUND LANE OF HIGHWAY 169...SOUTH OF FORT DODGE...WAS STILL
CLOSED...AND THE DES MOINES RIVER WAS OUT OF ITS BANKS AND FLOODING
A RECREATIONAL TRAIL NEAR FORT DODGE. LAW ENFORCEMENT EARLIER
REPORTED A COUNTY ROAD WAS IMPASSABLE NEAR CLARE.
STRONG THUNDERSTORMS ARE EXITING SOUTHERN WEBSTER COUNTY...AND
ADDITIONAL HEAVY RAIN THROUGH DAY BREAK IS NOT LIKELY. HOWEVER...THE
POTENTIAL FOR LIFE THREATENING FLASH FLOODING STILL EXISTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4265 9444 4264 9398 4246 9398 4247 9393
4221 9394 4220 9441 4242 9442 4247 9441
4248 9445
TIME...MOT...LOC 0841Z 180DEG 0KT 4246 9418
$$
KINNEY000
WGUS73 KDMX 200952
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
445 AM CDT MON AUG 20 2007
IAC187-201045-
WEBSTER IA-
445 AM CDT MON AUG 20 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
WEBSTER COUNTY...
AT 442 AM CDT...THE PUBLIC REPORTED THE DES MOINES RIVER OUT OF ITS
BANKS IN FORT DOIDGE AN FLOODING SOME LOCAL TRAILS. IN ADDITION
NUMEROUS ROADS WERE UNDER WATERI FORT DODGE.
EMERGENCY MANAGEMENT REPORTED THAT THE LIZARD CREEK WAS OUT OF ITS
BANKS AND FLOODING A FEW ROADS NEAR BARNUM AND THAT HIGHWAY 169 AND
HIGHWAY 20 INTERSECTION REMAINS CLOSED DUE TO WATER OVER THE
ROAD. WIDESPREAD FLASH FLOODING WAS STILL OCCURRING ACROSS THE AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4265 9444 4264 9398 4246 9398 4247 9393
4221 9394 4220 9441 4242 9442 4247 9441
4248 9445
TIME...MOT...LOC 0945Z 180DEG 0KT 4246 9418
$$
RUSSELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 7:05 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 19, 7:05 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 705 PM CDT SUN AUG 19 2007 .SYNOPSIS... NEARLY STATIONARY FRONT WOBBLING NORTH ACROSS THE STATE LATE THIS AFTERNOON WITH TROPICAL MOISTURE FEED WELL IN PLACE ONCE AGAIN. THUNDERSTORMS CONTINUE TO DEVELOP NORTH OF BOUNDARY ACROSS SOUTHERN MN AND ARE HEADING EAST ALONG H850 FRONTAL ZONE. OVER SOUTHERN SECTIONS OF THE FORECAST AREA...CONTINUE TO SEE INFLUX OF OLD ERIN MOISTURE WITH AREAS OF THUNDERSTORMS INCREASING. MAINTAINING FLASH FLOOD WATCH TONIGHT ACROSS THE NORTH WHERE ADDITIONAL RAINFALL EXPECTED. SOUTHERN PORTIONS CAN TAKE A FEW INCHES WITH LESS IMPACT EXPECTED THERE. .SHORT TERM...TONIGHT... DEEP TROPICAL MOISTURE PLUME CONTINUES TO STREAM NORTH INTO THE STATE TNT. THOUGH THE GREATEST LIFT INITIALLY APPEARS TO BE ALONG AND NORTH OF THE IA-MN BORDER...RUC MODEL HAS COME AROUND TO SHOW INCREASING LIFT WITH STRONGER AND MORE NORTHERLY MOISTURE TRANSPORT OVER THE ENTIRE FORECAST AREA THIS EVENING AND GRADUALLY SHIFTING THE GREATER MOISTURE TRANSPORT MORE EAST NORTHEAST BY 03Z LATER THIS EVENING. H700 WAVE OVER THE DAKOTAS SHOULD HELP KEEP PATTERN PROGRESSIVE OVER THE NORTH THOUGH SOME STORMS EXPECTED TO FIRE INTO THE WARM SECTOR THIS EVENING ALONG THE FRONTAL BOUNDARY AS IT DRIFTS SOUTHEAST WITH TIME. THIS MAY MITIGATE SOME HYDRO ISSUES OVER THE NORTH BUT WILL HOLD ONTO FLASH FLOOD WATCH DUE TO FACT THAT LITTLE IF ANY ADDITIONAL RAINFALL TNT WILL CAUSE PROBLEMS. OLD ERIN STILL A PROBLEM...AS MOISTURE TRANSPORT AND PLUME WILL CROSS THE SOUTHEAST THIRD OF FORECAST AREA THROUGH 06Z...WITH SOME HEAVY RAINFALL POSSIBLE THERE. GFS/NAM MUCH FARTHER EAST WITH TRACK THIS EVENING...AND AM FOLLOWING RUC MORE CLOSELY. FFG RUNNING HIGHER SOUTHEAST COUNTIES WITH VALUES GENERALLY IN THE 2.5 TO 3.5 RAINFALL SO WILL NOT EXTEND WATCH ANY FARTHER SOUTH ATTM THOUGH SOME TOTALS MAY COME IN ABOVE TWO INCHES IN SOME CASES. H700 WAVE NORTH WILL LIFT EAST AFTER 06Z AND RAINFALL SHOULD DIMINISH AT THAT TIME. ACROSS THE SOUTH EXPECT THE RAIN TO DIMINISH BETWEEN THE 04 AND 08Z TIMEFRAME AS OLD ERIN SPINS EAST BY MORNING. FOLLOWING THAT...FOG MAY BECOME AN ISSUE IN THE WAKE OF THE THESE SYSTEMS AS WINDS REMAIN LIGHT BY MORNING. WITH GO WITH AREAS OF FOG FOR NOW. .LONG TERM...MONDAY THROUGH SUNDAY ACTIVE WEATHER PATTERN TO CONTINUE FOR THE WORK WEEK AS THE SURFACE BOUNDARY IS NEVER FORECAST TO LEAVE IOWA UNTIL FRIDAY NIGHT. SEVERAL ROUNDS OF CONVECTIVE WEATHER ARE LIKELY TO OCCUR...WITH HIGHEST PROBABILITES OVER NORTHERN IOWA WHERE SOME HEAVY RAINS HAVE ALREADY FALLEN...MAKING LOCAL FLOODING THE BIGGEST THREAT FOR THE WEEK. WESTERLY FLOW ALOFT WILL PROVIDE ENOUGH SHEAR AT TIMES FOR ISOLATED SEVERE WEATHER. CONDITIONS SOUTH OF THE FRONT WILL REMAIN TROPICAL WITH HIGHS CLOSE TO 90 AND DEWPOINTS WELL INTO THE 70S. TEMPERATURES A BIT MORE PROBLAMATIC NORTH SINCE THERE IS A SLIM POSSIBILITY THAT COOLER AND DRIER AIR COULD SLIP IN FOR A SHORT SPELL. SPECIFICALLY...AFTER TONIGHT HEAVY RAIN CHANCES APPEAR TO BE MOST LIKELY WITH CONVECTIVE COMPLEXES THAT ARE EXPECTED TO DEVELOP MONDAY EVENING AND MOVING ACROSS NORTHERN IOWA...WITH REPEAT ACTION POSSIBLE ACROSS THE SAME AREA TUESDAY NIGHT. RETURN FLOW OF COPIOUS MOISTURE AND THETA-E ADVECTION IS RAPID ACROSS THIS AREA AS A SERIES OF SHORT WAVES COMES OUT IN THE WLY FLOW ALOFT. DIFFICULT TO SEE ENOUGH OF A BREAK IN THIS PATTERN THROUGH THURSDAY NIGHT...SO CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH FRIDAY. LONGER RANGE MODELS AGREE THAT A RIDGE WILL BUILD SOMEWHAT TO THE WEST PUSHING A SURFACE HIGH INTO IOWA AND THE UPPER MIDWEST FOR FRIDAY AND SATURDAY...WHICH SHOULD END THE PERSISTENT RAIN CHANCES AND DROP TEMPERATURES AND DEWPOINTS BACK TO COMFORTABLE LEVELS. ALL OF THESE RAIN CHANCES LEAVE THE POSSIBILITY OF ADDITIONAL FLASH FLOOD WATCHES AND POSSIBLE RIVER FLOODING EVENTUALLY FOR THE NORTHERN HALF OF THE STATE. CEDAR RIVER IS NOW EXPECTED TO REACH BANK FULL...AND COULD GO HIGHER IF RAINS TARGET THE SAME AREAS FOR A COUPLE OF DAYS IN A ROW. .AVIATION...20/00Z A FRONT REMAINS IN PLACE ACROSS NORTH CENTRAL INTO EAST CENTRAL IOWA. CONVECTION WITH HEAVY RAIN CONTINUES TO IMPACT MAINLY MCW/ALO THIS EVENING. HAVE CONTINUED FORECAST OF LOW STRATUS AND FOG AFTER MIDNIGHT. THERE MAY BE ADDITIONAL CONVECTION DEVELOPING MONDAY AFTERNOON ESPECIALLY NORTH BUT WILL NOT TRY TO PEG THE TIMING WITH THIS ISSUANCE. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 4 AM MONDAY IAZ004>007-IA015>017-IA023>028-IA035>039-IA049>050- && SHORT TERM...REV LONG TERM...JUNGBLUTH AVIATION...KINNEY
Hazardous weather outlook, Aug 19, 11:15 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1115 PM CDT SUN AUG 19 2007 IAZ004>007-015>017-023>028-035>039-047>050-201100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- 1115 PM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE NUMEROUS THROUGH THE OVERNIGHT HOURS. THESE STORMS WILL CONTAIN HEAVY RAINFALL WITH THE POTENTIAL TO PRODUCE 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH SATURDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL WOULD BE HELPFUL. IAZ033-034-044>046-057>062-070>075-081>086-092>097-201100- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 1115 PM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT MAINLY NON SEVERE THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH THE EVENING HOURS. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL RANGING FROM ONE TO THREE INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH FRIDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NECESSARY AT THIS TIME.
In the hours before
Local storm report, Aug 19, 9:06 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
906 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM FLASH FLOOD 4 SW HAMPTON 42.70N 93.26W
08/19/2007 FRANKLIN IA LAW ENFORCEMENT
SEVERAL COUNTY GRAVEL ROADS COMPLETELY WASHED OUT OR
PARTIALLY WASHED OUT. ROADS MAINLY AFFECTED SOUTH OF
105TH STREET AND IN THE AREA OF RAVEN AND 40TH STREET.
&&
MRUSSELLLocal storm report, Aug 19, 9:07 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
907 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN PILOT MOUND 42.16N 94.02W
08/19/2007 M3.00 INCH BOONE IA TRAINED SPOTTER
MEASURED IN 1 HOUR.
&&
MRUSSELLLocal storm report, Aug 19, 9:14 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
914 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HEAVY RAIN N PILOT MOUND 42.17N 94.02W
08/19/2007 M3.75 INCH BOONE IA TRAINED SPOTTER
NWS TRAINED SPOTTER REPORTS 3.75 INCHES IN 1.5 HOURS.
&&
CCOGILLocal storm report, Aug 19, 11:09 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FLASH FLOOD DUNKERTON 42.57N 92.16W
08/19/2007 BLACK HAWK IA LAW ENFORCEMENT
BRIDGE WASHED OUT IN THE 7700 BLOCK OF EAST BIG ROCK ROAD
NEAR DUNKERTON. TIME IS TIME OF REPORT.
&&
RKLocal storm report, Aug 19, 11:10 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1110 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD DUNKERTON 42.57N 92.16W
08/19/2007 BLACK HAWK IA LAW ENFORCEMENT
ROAD WASHED OUT IN THE 3400 BLCOK OF NORTH PILOT GROVE
NEAR DUNKERTON. TIME IS TIME OF REPORT.
&&
RKLocal storm report, Aug 19, 11:16 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1116 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM FLASH FLOOD PILOT MOUND 42.16N 94.02W
08/19/2007 BOONE IA LAW ENFORCEMENT
SEVERAL GRAVEL AND HARD TOP ROADS CLOSED OVER NORTHERN
BOONE COUNTY...MAINLY NORTHWEST OF BOONE.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:28 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 30 min |
| Aug 19, 7:35 PM CDT | Tornado Warning | DMX | Hardin | 20 min |
| Aug 19, 9:41 PM CDT | Flash Flood Warning | DMX | Boone | 6 hr |
| Aug 20, 12:10 AM CDT | Flash Flood Warning | DMX | Wright | 6 hr |
| Aug 20, 12:11 AM CDT | Flash Flood Warning | DMX | Calhoun | 6 hr |
| Aug 20, 12:27 AM CDT | Flash Flood Warning | DMX | Franklin | 6 hr |
| Aug 20, 12:40 AM CDT | Flash Flood Warning | DMX | Butler | 6 hr |
| Aug 20, 12:50 AM CDT | Flash Flood Warning | DMX | Humboldt | 6 hr |
| Aug 20, 1:14 AM CDT | Flash Flood Warning | DMX | Pocahontas | 6 hr |
| Aug 20, 3:55 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 4 days |
| Aug 20, 4:45 AM CDT | River Flood Warning | DMX | Webster | 12 hr |
| Aug 20, 4:57 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 16 hr |
| Aug 20, 5:08 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 8 days |
| Aug 20, 5:59 AM CDT | Flash Flood Warning | DMX | Emmet, Kossuth | 6 hr |
| Aug 20, 9:27 AM CDT | Flash Flood Warning | DMX | Emmet, Kossuth | 4 hr |
| Aug 20, 9:34 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 56 min |
| Aug 20, 10:14 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 34 min |
| Aug 20, 10:18 AM CDT | Flash Flood Warning | DMX | Boone, Calhoun, Greene, Pocahontas, Webster | 4 hr |
| Aug 20, 10:18 AM CDT | Flash Flood Warning | DMX | Boone, Calhoun, Greene, Humboldt, Pocahontas, Webster | 4 hr |
| Aug 20, 10:24 AM CDT | Severe Thunderstorm Warning | DMX | Crawford | 51 min |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.